It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-03-2004, 11:42 AM   #1
Senior Member
 
Join Date: Sep 2004
Posts: 256
dogtired HB User
New labs and PTU question

My lastest labs are different again. My previous labs in Sept were
TSH .22 slightly hyper, normal FT4 and FT3 was high can't remember
the exact number somewhere around 6.8 with highest normal being 4.2.

My labs in Nov were TSH and FT4 within range and FT3 11.3 with highest
normal being 4.2 sorry I don't have them with me to quote all the ranges.
My cholesterol went up as well.

Can anyone tell me what this means with only the FT3 being high?
Also he prescribed PTU but I haven't started it yet. What can I expect
from taking the PTU? Will it make me hypo again?
Is diarrhea common with hyper? It takes maybe 10 minutes tops after
eating for me to rush into the bathroom. You would think with all
this diarrhea I would lose weight but I haven't lost an oz and my biggest
fear is that this PTU will make me gain even more.

Thanks so much for your advice

 
Old 12-03-2004, 11:56 AM   #2
Senior Veteran
(female)
 
Lady50's Avatar
 
Join Date: May 2004
Location: Missouri
Posts: 2,879
Lady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB User
Re: New labs and PTU question

Hi dogtired, I can't reply on your labs because I am not very good at that. I did take PTU for two years and yes you can go hypo on it. You have to watch your symptoms and bloodtests very closely.

Diarrhea is common with hyper. I know because I had it when I had hyper/graves.

In some people the WBC will drop. If you get a sore throat that won't go away, that will be a sign of low white blood cells.

Do you have a big appetite? I was very hungry with graves. If you go hypo you will gain weight. So WATCH YOUR SYMPTOMS!!!

Good luck
__________________
** RAI ablation for Graves disease 2004**

 
Sponsors Lightbulb
   
Old 12-03-2004, 12:12 PM   #3
Senior Member
 
Join Date: Sep 2004
Posts: 256
dogtired HB User
Re: New labs and PTU question

Quote:
Originally Posted by Lady50
Hi dogtired, I can't reply on your labs because I am not very good at that. I did take PTU for two years and yes you can go hypo on it. You have to watch your symptoms and bloodtests very closely.

Diarrhea is common with hyper. I know because I had it when I had hyper/graves.

In some people the WBC will drop. If you get a sore throat that won't go away, that will be a sign of low white blood cells.

Do you have a big appetite? I was very hungry with graves. If you go hypo you will gain weight. So WATCH YOUR SYMPTOMS!!!

Good luck
Hello Lady50
I was hypo before all this hyper started and I just seem to keep gaining
weight no matter what and yes my appetite has increased.You would
think with food going through your body as fast as mine is there
wouldn't be time to absorb any fat or calories. The only good thing
that's happened is my hair has stopped falling out...knock on wood...

 
Old 12-03-2004, 12:21 PM   #4
Senior Veteran
(female)
 
Lady50's Avatar
 
Join Date: May 2004
Location: Missouri
Posts: 2,879
Lady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB User
Re: New labs and PTU question

When I was hyper, I also had constipation. I don't know why. Maybe my muscles in my colon were so overworked from so many bowel movements LOL

Do you have any swelling in your hands and feet? That could be a sign of edema and that would make you gain weight.
__________________
** RAI ablation for Graves disease 2004**

 
Old 12-03-2004, 12:29 PM   #5
Senior Member
 
Join Date: Sep 2004
Posts: 256
dogtired HB User
Re: New labs and PTU question

Do you have any swelling in your hands and feet? That could be a sign of edema and that would make you gain weight.

I got a truck load!!! He didn't want to but I made him write me a prescription
for a diuretic.He gave me Lasix I don't like taking alot of diuretics either
because they tend to have a rebound effect if you take them too often
not to mention the muscle cramps.

 
Old 12-03-2004, 02:13 PM   #6
Senior Member
 
Join Date: Sep 2004
Posts: 256
dogtired HB User
Re: New labs and PTU question

Just ^^^bumping^^^ to see if anyone can explain high FT3 only.
thanks

 
Old 12-03-2004, 04:20 PM   #7
Senior Veteran
(female)
 
Lady50's Avatar
 
Join Date: May 2004
Location: Missouri
Posts: 2,879
Lady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB User
Re: New labs and PTU question

I can tell you what I found while browsing around online. They call it
T3 toxicosis. If you do a search on that, you'll find an explanation.

__________________
** RAI ablation for Graves disease 2004**

 
Old 12-03-2004, 04:29 PM   #8
Senior Member
 
Join Date: Sep 2004
Posts: 256
dogtired HB User
Re: New labs and PTU question

Thank you sweetie I'll do a search on it.

 
Old 12-03-2004, 04:31 PM   #9
Senior Veteran
(female)
 
Lady50's Avatar
 
Join Date: May 2004
Location: Missouri
Posts: 2,879
Lady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB User
Re: New labs and PTU question

Your quite welcome
__________________
** RAI ablation for Graves disease 2004**

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
I'm hopeful about new doc but have question about labs and meds tigger67 Thyroid Disorders 4 11-23-2009 03:04 PM
Latest labs, I'm confused! SPF5 Thyroid Disorders 1 10-05-2007 03:53 PM
My labs results (any input would be helpful) Hypothyrodism/hormone problems Natalie00 Thyroid Disorders 12 03-04-2006 08:22 PM
Thoughts on my labs ASDGRMama Addison's Disease 11 10-31-2005 08:17 AM
Riddle re: meds/labs softcrush Thyroid Disorders 19 09-12-2004 10:09 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (627), FinnMaid (308), Reece (224), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (45), Bran'sNana (44)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (899), Titchou (835), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 03:03 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!